MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4034C185TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hematoma (1884); Pneumonia (2011); Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 05/16/2020
Type of Reportable Event Death
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a 70mm taa.  it was reported one day post the index procedure, ct showed the following observations: internal development of a short segment type b dissection / type i endoleak along proximal origin of stent. a 2.4x2.9 cm hematoma medial to the left distal external iliac artery and a occlusion of the anterior division of the left main renal artery.It is unknown which stent graft the endoleak occurred.  the patient subsequently expired approximately 1 month post the index procedure due to pneumonia. it is unknown when the patient developed the pneumonia.Per the physician the cause of the events seen on the ct could not be determined.  no additional clinical sequalae were provided and the patient expired.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: v nmf3737c174tu, serial/lot #: (b)(6), ubd: 27-nov-2020, udi#: (b)(4) ; product id: vnmc4040c95tu, serial/lot #: (b)(6), ubd: 30-jul-2021, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Core lab review of ct imaging from approximately 2 weeks post index procedure was not evaluable for fracture on two devices with no fracture observed on the third device.No endoleak, stent ring enlargement or stent ring migration was observed.Core lab review of x-ray imaging from approximately 2 weeks post index procedure was not assessable for endoleak and stent ring enlargement, not evaluable for fracture and no stent ring migration was observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17331324
Report Number9612164-2023-03201
Device Sequence Number6607740
Product Code MIH
UDI-Device Identifier00763000100872
UDI-Public00763000100872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberVNMF4034C185TU
Device Catalogue NumberVNMF4034C185TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date06/27/2024
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale
Patient Weight73 KG